Posted by: Fatty | 2009-03-13


Been dieting my whole life, keep getting fatter, I' m currently obese, started healthy Low GL diet, being religious since 02/03/09, weighed this morning - I' VE PUT ON 1.5KGS! I have no thyroid (removed) my eltroxin levels affected my pancreas/sugar now on gluchophage too and so imbalanced now on anti-deressants too - I' m a hopeless case, nobody can get me " balanced"  and I' m beyond desperate and depressed! I try and try and fail daily can you imagine how that feels for just one minute?! I' ve read and taught myself everything on this subject - tell me something I don' t know! PLEASE

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Reader
I can imagine that you are desperate. I would recommend that you discuss this problem of not being able to lose weight with an endocrinologist (a medical specialist who works with hormone imbalances) and a clinical dietitian (visit the Association for Dietetics in SA Website at: and click on "Find a Dietitian" to find a dietitian in your area). The dietitian needs to check if your low-GI diet is also low in fat and that it does not provide more energy than you require which could account for the weight gain. Depression is also a factor which can cause pronounced weight gain and prevent weightloss, so I hope the antidepressants will start making a difference. Have you tried adding daily exercise for 30 min to your regimen? Aerobic exercise (brisk walking, skipping, jogging, rowing, aerobics, modern dancing, cycling, swimming) not only helps you to control your blood sugar and insulin levels and thus promotes weightloss, but it is an excellent way of counteracting depression. So try it ASAP.
Holding thumbs that you do start losing now

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.